Alert archive / Kansas / Frost Advisories in 2017
Frost Advisory 2, NWS Wichita, KS
NWS Wichita, KS issued this frost advisory at Apr 10, 2017, 3:27 PM CDT for 5 counties in Kansas. It took effect at Apr 11, 2017, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2017, 3:27 PM CDT (20:27 UTC)
- In effect from
- Apr 11, 2017, 3:00 AM CDT
- Expired
- Apr 11, 2017, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 147 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2765 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -297 m²/s²
- 0-3 km storm-relative helicity
- -128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
521 WWUS73 KICT 102027 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 327 PM CDT Mon Apr 10 2017 KSZ032-033-047>049-111030- /O.NEW.KICT.FR.Y.0002.170411T0800Z-170411T1400Z/ Russell-Lincoln-Barton-Ellsworth-Saline- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, and Salina 327 PM CDT Mon Apr 10 2017 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... The National Weather Service In Wichita has issued a Frost Advisory...which is in effect from 3 AM to 9 AM CDT Tuesday. * Temperatures...in the 32 to 35 degree range. * Impacts...Sensitive vegetation may be damaged in areas where heavy frost develops. PRECAUTIONARY/PREPAREDNESS ACTIONS... A frost advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ Lawson
1 follow-up statement
814 WWUS73 KICT 110857 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 357 AM CDT Tue Apr 11 2017 KSZ032-033-047>049-111400- /O.CON.KICT.FR.Y.0002.000000T0000Z-170411T1400Z/ Russell-Lincoln-Barton-Ellsworth-Saline- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, and Salina 357 AM CDT Tue Apr 11 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * Temperatures...In the lower to mid 30s. * Impacts...Sensitive vegetation may be damaged in areas where heavy frost develops. PRECAUTIONARY/PREPAREDNESS ACTIONS... A frost advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Apr 10, 3:04 PM CDT, 23 minutes earlier.
Area forecast discussion, Apr 10, 3:04 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Wichita KS 304 PM CDT Mon Apr 10 2017 .SHORT TERM...(This evening through Thursday night) Issued at 305 PM CDT Mon Apr 10 2017 Water vapor imagery shows shortwave lifting across northeast Nebraska/se SD. At the surface, the cold front that swept through last night, is now situated from eastern MO into the Arklatex region. Surface high will continue to spill south across the northern and central Plains tonight into Tue and will provide seasonal temps and plenty of sun. Will run with a frost advisory for much of central KS as lows early Tue morning fall to the 32-34 degree range. Upper pattern will flatten out and remain progressive with good model agreement in a fast moving shortwave moving out of the Rockies and out into the Plains for Wed. This wave will bring some rain chances for Wed into Wed night, but with lack of moisture return, not expecting heavy rain or severe storms. There is also good model agreement between the GFS and ECMWF in cutting off the southern part of this impulse and lingering it over northern OK/southern KS Thu into Thu evening. The ECMWF has been more progressive lifting this feature off to the northeast compared to the GFS, so confidence remains low in regards to how quickly to clear precip out Thu night into Fri. At this time, it doesn't appear we are looking at severe storm chances through this period. .LONG TERM...(Friday through Monday) Issued at 305 PM CDT Mon Apr 10 2017 Upper troughing will remain over the Pacific NW into the northern Rockies for Fri into Fri night with broad sw flow aloft over the Plains. Cold front is expected to slowly push through the area Sat afternoon into Sat night as shortwave energy slides across the northern Plains. This feature will be the focus for storm development. Confidence drops off significantly after Sat with regards to precip chances as much will depend on how far south the front makes it. If it lingers across southern KS/northern OK, shower/storm chances would return Sun night into Mon as moisture quickly lifts north. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1222 PM CDT Mon Apr 10 2017 Winds will become light this evening and gradually veer from northwest to northeast overnight. Tuesday winds will be rather light from the southeast. VFR conditions prevail. && .FIRE WEATHER... Issued at 305 PM CDT Mon Apr 10 2017 Good burning conditions will be in place Tue with gusty south winds returning for Wed into Thu. High pressure will sink south tonight into Tue and will provide light winds in the 5 to 10 mph range through the afternoon hours. Wind direction will start out of the north but will come around to the east and southeast by late Tue afternoon into Tue evening. This will likely result in smoke from Flint Hills burning affecting the Wichita/Hutch areas, especially once the inversion sets in Tue night. Gusty south winds will return by Wed afternoon with sustained speeds in the 15 to 20 mph range with higher gusts. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 40 68 46 71 / 0 0 0 20 Hutchinson 37 68 45 70 / 0 0 0 20 Newton 37 65 44 69 / 0 0 0 20 ElDorado 39 67 46 71 / 0 0 0 10 Winfield-KWLD 40 68 46 71 / 0 0 0 10 Russell 32 69 46 71 / 0 0 0 30 Great Bend 33 69 46 70 / 0 0 0 30 Salina 34 68 45 72 / 0 0 0 30 McPherson 36 67 44 70 / 0 0 0 20 Coffeyville 41 68 46 73 / 0 0 0 10 Chanute 40 66 45 72 / 0 0 0 10 Iola 39 66 45 71 / 0 0 0 10 Parsons-KPPF 41 67 46 73 / 0 0 0 10 && .ICT WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 3 AM to 9 AM CDT Tuesday for KSZ032-033- 047>049. && SHORT TERM...RBL LONG TERM...RBL AVIATION...KRC FIRE WEATHER...RBL
Hazardous weather outlook, Apr 10, 4:40 AM CDT, 10 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 440 AM CDT Mon Apr 10 2017 KSZ032-033-047>053-067>072-082-083-091>096-098>100-110945- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 440 AM CDT Mon Apr 10 2017 This hazardous weather outlook is for portions of Central, South Central and Southeast Kansas. .DAY ONE...Today and Tonight A Very High Grassland Fire danger is possible in much of Central Kansas this afternoon. Patchy frost is possible across primarily Central Kansas very late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Patchy frost is possible in Central Kansas early Tuesday Morning. Thunderstorms are possible from Wednesday through Friday Night and again Sunday and Sunday Night. A few thunderstorms may be quite strong with heavy rains that may cause flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
Nearby
Frost Advisories in Kansas, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.